MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 30 curved tip stapler instrument and white reload accessory to perform failure analysis.The accessory was analyzed and it was found to have a broken cartridge tail.The tail exhibited a fracture point, but no missing material was observed.The material was not fully detached.Visual inspection was performed and the reload was found to have a dislodged switch.The reload was returned unused and unfired.The accessory was re-evaluated by engineering team and initial findings were confirmed.The switch was not returned with the reload.The most probable root cause of the broken tail and dislodged switch are attributed to the user mishandling.Tail breakage, along with switch dislodgement, suggested a potential sharp angle of insertion of the reload into the instrument channel.It was likely that the sharp angle of insertion allowed the tail portion of the reload to interact with components at the back of the channel, such as the lockout mechanism or lockout cover.The switch was likely bent and pulled from the tail during attempts to seat the reload while it was misaligned within the channel.Proper use of the installation tool will ensure the reload tail and switch are aligned within the channel during seating and can prevent damage to the reload.The sureform stapler instrument was analyzed and it was found to have 12 lives remaining.Visual inspection was performed and no damage was observed.The instrument was tested on an in-house system where it passed the recognition and engagement tests multiple times.The instrument moved intuitively with full range of motion in all directions.The jaws opened and closed properly.The instrument initialized, clamped, fired, and unclamped without any issues twice.The instrument was fired with sf gray and blue 30 reloads.The instrument was fully functional.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 30 curved tip stapler did not fire.The user completed the procedure with no further issue reported.The instrument was not used on the patient.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22681800
Report Number2955842-2025-32335
Device Sequence Number8892226
Product Code GDW
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)NA
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown